Oklahoma, 2004Winter Weather in Oklahoma, December 22, 2004
December 22, 2004 · NWS OUN · 28 events in 28 counties and zones
28 winter weather, as filed by the National Weather Service.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 22, 3:44 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 22, 3:44 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CST WED DEC 22 2004
.DISCUSSION...
BAND OF LIGHT SN FALLING ACROSS N CENTRAL OK EARLY THIS MORNING. THE
MAIN AREA OF SN CONT TO MOVE ACROSS WEST TX/TX PANHANDLE EARLY THIS
MORNING...BEGINNING TO MOVE INTO N TX/SW OK. HEAVIEST SNOW EXPECTED
TO FALL ACROSS SOUTHERN OK/WEST N TX TODAY WHERE AREA OF
FRONTOGENETICAL FORCING IS EXPECTED. SNOW ACCUMULATIONS STILL A
CHALLENGE BUT BELIEVE SOME ACCUM WILL OCCUR FROM APPROX I-40 SOUTH
WITH THE LARGEST AMOUNTS IN PARTS OF WEST N TX AND SOUTHWEST OK.
WILL EXTEND SNOW ADVSY FOR APPROX I-40 CORRIDOR SOUTH WITH 2-4
INCHES POSSIBLE ACROSS THIS AREA AND ISSUE WINTER STRM WARNING FOR
TX ZONES AND PARTS OF SW OK WHERE MORE THAN 4 INCHES ARE LIKELY.
SNOW WILL GRADUALLY SHIFT TO THE EAST TODAY...WITH SOME LINGERING
SNOW FLURRIES IN SE OK THIS EVENING. PARTS OF NORTHERN OK MAY NOT
SEE MUCH SN TODAY AS DEEPER DRY AIR FILTERS INTO THE SOUTHERN
PLAINS.
COLD ARCTIC AIR WILL MOVE INTO THE AREA TODAY AND THURS CAUSING
COLDEST CONDITIONS OF THE SEASON WITH WIND CHILLS BELOW FREEZING TO
THE SINGLE DIGITS. WITH CLEARING SKIES AND LIGHT WINDS...THURS
NITE/FRI MORNING COULD SEE TEMPS IN THE SINGLE DIGITS OVR APPROX THE
NORTHERN HALF OF THE FA. TEMPS WILL WARM FRI INTO THE WEEKEND WITH
HIGHS IN THE 40S ACROSS THE AREA CHRISTMAS DAY. NO CHANGES TO
EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 29 12 22 9 / 80 10 20 20
HOBART OK 28 14 20 9 / 90 10 20 20
WICHITA FALLS TX 30 16 25 14 / 100 10 20 20
GAGE OK 27 9 17 3 / 50 10 20 20
PONCA CITY OK 27 8 19 4 / 30 10 20 10
DURANT OK 34 18 28 14 / 90 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING TODAY FOR...ZONES 37..44>45.
SNOW ADVISORY TODAY FOR...ZONES 21>23..27>36..38>43..46>48..50>52.
TX...WINTER STORM WARNING TODAY FOR ZONES 83>90.
&&
25
Hazardous weather outlook, Dec 21, 12:00 PM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 21 2004
OKZ004>048-050>052-TXZ083>090-221200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE WILL BE NO THUNDERSTORMS THROUGH TONIGHT.
DISCUSSION...
A STABLE AIRMASS WILL PREVENT DEVELOPMENT OF THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM WEDNESDAY DEC 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
SNOW CHANCES WILL INCREASE THIS EVENING OVER FAR NORTHWEST
OKLAHOMA...AND SPREAD SOUTHEAST INTO WESTERN NORTH TEXAS AND CENTRAL
AND SOUTH CENTRAL OKLAHOMA BY WEDNESDAY MORNING. HEAVY SNOW
ACCUMULATIONS ARE NOT EXPECTED...BUT THERE COULD BE SOME SLICK SPOTS
ON ROADS ACROSS MAINLY THE NORTHWEST HALF OF OKLAHOMA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS WILL OCCUR.
OTHER HAZARDOUS WEATHER...
SNOW WILL BE LIKELY ON WEDNESDAY...MAINLY ACROSS WESTERN NORTH TEXAS
AND SOUTHERN AND EASTERN OKLAHOMA. SNOW WILL END IN SOUTHEAST
OKLAHOMA WEDNESDAY EVENING. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES MAY
RESULT IN HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS. SOME LIGHT SNOW
ALSO MAY FALL ON THURSDAY. BITTER COLD CONDITIONS WILL PREVAIL
WEDNESDAY THROUGH CHRISTMAS MORNING...WITH TEMPERATURES NEAR OR
BELOW FREEZING AND MORNING WIND CHILLS RANGING FROM 10 ABOVE TO 10
BELOW ZERO. PLEASE REVIEW THE SPECIAL WEATHER STATEMENT FOR FURTHER
DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY DECEMBER 22.
26Winter Weather, Beckham
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Beckham forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
The first snowfall of the season for parts of central and southern Oklahoma and western north Texas produced widespread snowfall totals of 1-3 inches with a few isolated areas receiving up to 4 inches of snow, especially in southeast Oklahoma. Wind speeds of 15-30 mph also caused some blowing and drifting of the snow. Numerous traffic accidents and cancellations of schools and activities were reported due to the slick and hazardous roadways. Some of these traffic accidents caused a few injuries along with 3 indirect deaths.
Winter Weather, Atoka
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Winter Weather, Bryan
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Winter Weather, Caddo
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Winter Weather, Carter
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Winter Weather, Cleveland
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Winter Weather, Coal
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Coal forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Winter Weather, Comanche
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Winter Weather, Cotton
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Cotton forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Winter Weather, Garvin
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Winter Weather, Grady
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Grady forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Winter Weather, Greer
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Greer forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Winter Weather, Harmon
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Harmon forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Winter Weather, Hughes
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Winter Weather, Jackson
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Winter Weather, Jefferson
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Winter Weather, Johnston
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Winter Weather, Kiowa
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Winter Weather, Love
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Love forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Winter Weather, Marshall
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Winter Weather, McClain
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- McClain forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Winter Weather, Murray
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Murray forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Winter Weather, Pontotoc
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Winter Weather, Pottawatomie
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Winter Weather, Seminole
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Winter Weather, Stephens
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Winter Weather, Tillman
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Winter Weather, Washita
- When
- December 22, 5:30 AM CST to 8:00 PM CST
- Where
- Washita forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 22 to 23, 20041 death · 1 injured · $100,000 · 19 events
- Winter Storm in Ohio, December 22 to 23, 2004$55 million · 12 events
- Heavy Snow in Indiana, December 22 to 23, 20043 injured · $3.0 million · 32 events
- Winter Storm in Ohio, December 22 to 23, 2004$19 million · 4 events
- Winter Storm in Ohio, December 22 to 23, 2004$10 million · 7 events
- Winter Storm in Ohio, December 22 to 23, 2004$8.1 million · 5 events
- Winter Storm in Kentucky, December 22 to 23, 2004$1.4 million · 22 events
- Winter Storm in Pennsylvania, December 22 to 23, 2004$2.6 million · 3 events
- Winter Storm in Ohio, December 22 to 23, 2004$451,000 · 29 events
- Heavy Snow in Indiana, December 22 to 23, 2004$825,000 · 8 events
- Ice Storm in Kentucky, December 22 to 23, 2004$750,000 · 2 events
- Ice Storm in Kentucky, December 22 to 23, 2004$250,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428156, 5428157, 5428158, 5428159, 5428160, 5428161, 5428162, 5428163, 5428164, 5428165, 5428166, 5428167, 5428168, 5428286, 5428287, 5428288, 5428289, 5428290, 5428291, 5428292, 5428293, 5428294, 5428295, 5428296, 5428297, 5428298, 5428299, 5428300.